Probabilités
Invariance des probabilités de retour sur des groupes localement compacts
[Invariance of return probabilities on locally compact groups]
Comptes Rendus. Mathématique, Volume 342 (2006) no. 1, pp. 47-50.

We construct an asymptotic invariant for locally compact separable, compactly generated unimodular groups. If G is such a group and if F is a symmetric bounded density on it with second order moment (with respect to a word metric), we show that the asymptotic behavior of nF(2n)(e) does not depend on the choice of the density F. As an example we show that the asymptotic of the return probabilities on sol(K) where K is a p-field behaves like exp(t(1/3)). In the case where K=Qp this answers a question of Pittet and Saloff-Coste published recently by Mustapha.

On construit un invariant pour un groupe localement compact séparable, compactement engendré et unimodulaire. Si G est un tel groupe et F une densité de probabilité sur G symétrique bornée et admettant un moment d'ordre 2 (relativement à la métrique des mots) alors la donnée asymptotique de nF(2n)(e) ne depend pas de F. A titre d'exemple on montre que la probabilité de retour sur sol(K)K est un p-corps, se comporte comme exp(t1/3), ce qui inclut le cas de sol(Qp) conjecturé dans un article par Pittet et Saloff-Coste et publié récemment par Mustapha.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.10.021
Gretete, Driss 1

1 LATP, Centre de mathématiques et informatiques, université de Provence, Aix-Marseille I, 9, rue Frédéric Joliot-Curie, 13453 Marseille cedex 13, France
@article{CRMATH_2006__342_1_47_0,
     author = {Gretete, Driss},
     title = {Invariance des probabilit\'es de retour sur des groupes localement compacts},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {47--50},
     publisher = {Elsevier},
     volume = {342},
     number = {1},
     year = {2006},
     doi = {10.1016/j.crma.2005.10.021},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2005.10.021/}
}
TY  - JOUR
AU  - Gretete, Driss
TI  - Invariance des probabilités de retour sur des groupes localement compacts
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 47
EP  - 50
VL  - 342
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2005.10.021/
DO  - 10.1016/j.crma.2005.10.021
LA  - fr
ID  - CRMATH_2006__342_1_47_0
ER  - 
%0 Journal Article
%A Gretete, Driss
%T Invariance des probabilités de retour sur des groupes localement compacts
%J Comptes Rendus. Mathématique
%D 2006
%P 47-50
%V 342
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2005.10.021/
%R 10.1016/j.crma.2005.10.021
%G fr
%F CRMATH_2006__342_1_47_0
Gretete, Driss. Invariance des probabilités de retour sur des groupes localement compacts. Comptes Rendus. Mathématique, Volume 342 (2006) no. 1, pp. 47-50. doi : 10.1016/j.crma.2005.10.021. http://www.numdam.org/articles/10.1016/j.crma.2005.10.021/

[1] Alexopoulos, G. A lower estimate for central probabilities on polycyclic groups, Canad. J. Math., Volume 44 (1992), pp. 897-910

[2] Berg, C.; Christensen, J.P.R. On the relation between amenability of locally compact groups and the norms of convolution operators, Math. Ann., Volume 208 (1974), pp. 149-153

[3] Berg, C.; Christensen, J.P.R. Sur la norme des opérateurs de convolution, Invent. Math., Volume 23 (1974), pp. 173-178

[4] Brown, L.; Kosaki, H. Jensen's inequality in semi-finite von Neumann algebras, J. Operator Theory, Volume 23 (2005), pp. 3-19

[5] Dixmier, J. Les Algèbres d'opérateurs dans l'espace Hilbertien, Gauthier-Villars, Paris, 1969

[6] Hebisch, W.; Saloff-Coste, L. Gaussian estimates for Markov chains and random walks on groups, Ann. Probab., Volume 21 (1993), pp. 673-709

[7] Pittet, C.; Saloff-Coste, L. On the stability of the behavior of random walks on groups, J. Geometric Anal., Volume 10 (2000), pp. 713-737

[8] Pittet, C.; Saloff-Coste, L. On random walks on wreath products, Ann. Probab., Volume 30 (2002) no. 2, pp. 948-977

[9] Pittet, C.; Saloff-Coste, L. Random walks on finite rank solvable groups, J. Eur. Math. Soc. (JEMS), Volume 5 (2003) no. 4, pp. 313-342

[10] Varopoulos, N. Convolution powers on locally compact groups, Bull. Sci. Math., Volume 111 (1987), pp. 333-342

[11] Varopoulos, N.; Saloff-Coste, L.; Coulhon, X. Analysis and Geometry on Groups, Cambridge University Press, 1992

[12] Weil, A. Basic Number Theory, Springer-Verlag, 1967

[13] Mustapha, S. Marches aléatoires sur certains groupes unimodulaires p-adiques, C. R. Math. Acad. Sci. Paris, Ser. I, Volume 340 (2005) no. 5, pp. 369-372

Cited by Sources: